I'm wondering if anyone has experienced neuropathy caused by chemo. If so, has it improved? or even disappeared over time? Also, is there anything you do to help with the symptoms.
Mine is not so bad, but it definitely affects physical activities. It developed in my hands and feet about one month before my chemo treatments were done.
My Neurologist said that the most recent research showed that neuropathy from the taxol drugs shows a healing period of up to 2 years post treatment. That has certainly been true for me. I am 3 years+ past treatment and my neuropathy is significantly reduced.
I will never wear high heels indiscriminently again (sad face) and i use walking poles for long walks, but I am very pleased with my overall healing.
There was no therapy or medication in my recovery. My neurologist was pleased that I was taking Alpha Lipoic Acid, but he was not the prescriber.
Is Alpha Lipoic Acid a recommended supplement to help the neuropathy?
Memorial Sloan Kettering
National Cancer Institute in the U.S.
Have you been seen in a pain clinic at the cancer centre? You say you are "handling it". What does that mean? You mention you really watch your fatigue levels. Anything else?
Thanks for the articles, they are helpful. I keep looking for more information to keep on with this new normal of mine.
Someone suggested a cream that diabetics use for nerve pain- I'll need to look into that.
Never think that sharing the small or obvious isn't going to help someone else!
BTW I love my UGGS all year round. Would never have thought that before as I always had such warm feet. But they are my slippers (I do not wear them out of the house) and I never wear socks in them - always bare feet. My feet love them. But man oh man - look out socks and sandals - here I come!
So then I'm at home and I'm doing some low-impact aerobics to really test out the shoes. But my left sock must be all wrinkled?! So I take off the shoe, but my sock is fine. Maybe I shouldn't have bought these shoes? It's a brand I've never heard of. The insole in the shoe, however, is fine also. So I'm in my sock on the wooden floorboard, and the floor under my left foot is all lumpy?! So I'm guessing how the neuropathy plays out, some nerve endings are damaged and some are fine so we get that super annoying 'lumpy' sensation?
If you get it prescribed (vs buying off the shelf) check in with your coverage if it is a provided benefit or there is a possibility you can submit for medical expenses. Good luck.